Log in
AF Association
16,063 members19,124 posts

Flecainide and Tinnitus

After taking Flecainide for 12 months I have tinnitus. Which I understand can be a side effect of this drug.

Has anybody experienced tinnitus while taking Flecainide and did it stop if/when you discontinued the drug?

Thanks

Kfib

12 Replies
oldestnewest

I did when I was taking flecainide twice a day, it was very off putting. I am now prescribed flecainide as pill in the pocket so only take it when arrhythmia kicks in. No tinnitus now thank goodness.

Reply

Thanks that’s reassuring. I thought I might be stuck with it. Here’s to hoping it goes away.

1 like
Reply

I have been taking Flecainide for many years and have very bad Tinnitus.

I have no way of knowing if the two are linked as I cannot stop taking the drug.

I have always blamed a misspent youth going to see groups like the Who, who played very loud music. I remember standing very near the speakers.

After a night out at a club listening to loud music my ears would ring for up to 24 hours.

Pete

1 like
Reply

I had the same youth experience, perhaps Flecainide causes tinnitus when you are more prone to it. I think I have determined that low sugar and/or possibly low gluten turns the volume down a bit - always worth a try.

Reply

I took flecainide for 8 years, and developed tinnitus. I was just recently weaned off the flecainide and the tinnitus has not gone away.

Reply

Thanks for your reply. I wonder how long ago you stopped the Flecainide? Perhaps if it is recent the tinnitus may still resolve eventually?

Reply

It's been almost 4 weeks, so maybe there is still a chance it will get better.

Reply

I still have the tinnitus, but it is definitely not as bad. Some days and nights it was really loud, but it's not loud anymore. I think I am about 2.5 to 3 months off of the flec now.

Reply

Hello, I took Flecanide before I had an ablation and developed mild tinnitus, unfortunately I still have it, not as bad more of a low hissing. Another side effect whist taking it was I couldn’t tolerate hot weather very well, it was as though my body’s cooling system didn’t work properly. I hope you get some relief.

1 like
Reply

I haven't been able to tolerate the heat for years. I was on flecainide for 8 years, I've been off for maybe 3 months, but I haven't really stayed in the heat log enough to test it out now. My tinnitus is much quieter now.

Reply

I had a cardioversion and was started with flecainide- initially 150 mg 2x/day, later reduced to 100 mg 2x/day. I got a loud constant buzzing in my ears within a couple of days of starting on the flecainide. The doctor replaced the daily dosage with a "pill in the pocket" a few days ago but I still have the tinnitus which interrupts my sleep. Does anyone know how long it takes, after stopping flecainide, for the tinnitus to stop?

leoleo

Reply

I’ve been off flecainide for 4.5 months. I still have tinnitus, but it doesn’t bother me at night the way it did before. It’s still constant though.

Reply

You may also like...